Alert archive / New Mexico / High Wind Warnings in 2013

High Wind Warning 22, NWS Midland/Odessa, TX

July 14, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Jul 14, 2013, 4:00 AM MDT for Eddy County, New Mexico. It took effect at Jul 15, 2013, 12:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2013, 4:00 AM MDT (10:00 UTC)
In effect from
Jul 15, 2013, 12:00 AM MDT
Expired
Jul 15, 2013, 12:00 PM MDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4109 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WWUS74 KMAF 141000
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CDT SUN JUL 14 2013

...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS SUNDAY NIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION SUNDAY
NIGHT. NORTHEAST WINDS AHEAD OF THIS SYSTEM WILL INCREASE...WITH
WINDY CONDITIONS EXPECTED IN THE GUADALUPE MOUNTAINS AND ADJACENT
PLAINS FOR A FEW HOURS AFTER MIDNIGHT.

NMZ027-TXZ258-142100-
/O.NEW.KMAF.HW.W.0022.130715T0600Z-130715T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
400 AM MDT SUN JUL 14 2013

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT
MONDAY...

* EVENT...HIGH WINDS.

* TIMING...FROM MIDNIGHT TONIGHT TO 6 AM MDT MONDAY.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE WIND. 

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-142100-
/O.NEW.KMAF.WI.Y.0020.130715T0600Z-130715T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
500 AM CDT SUN JUL 14 2013

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

* EVENT...WINDY CONDITIONS.

* TIMING...FROM 1 AM TO 7 AM CDT MONDAY.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE WIND. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
667 
WWUS74 KMAF 141911
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CDT SUN JUL 14 2013

...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS LATE TONIGHT
INTO MONDAY MORNING...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE REGION
TONIGHT. COOLER AIR AT THE SURFACE ASSOCIATED WITH THE SYSTEM WILL
CAUSE NORTHEAST WINDS TO INCREASE...WITH VERY WINDY CONDITIONS
EXPECTED IN THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS AFTER
MIDNIGHT TONIGHT INTO LATE MONDAY MORNING.

NMZ027-TXZ258-151015-
/O.EXT.KMAF.HW.W.0022.130715T0600Z-130715T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
111 PM MDT SUN JUL 14 2013

...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MDT MONDAY...

* EVENT...HIGH WINDS.

* TIMING...FROM MIDNIGHT TONIGHT TO NOON MDT MONDAY.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE WIND. 

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-151015-
/O.EXT.KMAF.WI.Y.0020.130715T0600Z-130715T1800Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
211 PM CDT SUN JUL 14 2013

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 1 PM CDT MONDAY...

* EVENT...WINDY CONDITIONS.

* TIMING...FROM 1 AM TO 1 PM CDT MONDAY.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE WIND. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
010 
WWUS74 KMAF 150916
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 AM CDT MON JUL 15 2013

...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THIS MORNING...

.AN UPPER LEVEL LOW PRESSURE SYSTEM IS APPROACHING THE REGION THIS MORNING.
COOLER AIR AT THE SURFACE ASSOCIATED WITH THE SYSTEM HAS CAUSE NORTHEAST
WINDS TO INCREASE...WITH VERY WINDY CONDITIONS IN THE GUADALUPE MOUNTAINS
AND ADJACENT PLAINS TO THE SOUTH.

NMZ027-TXZ258-151800-
/O.CON.KMAF.HW.W.0022.000000T0000Z-130715T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
316 AM MDT MON JUL 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* EVENT...HIGH WINDS.

* TIMING...UNTIL NOON MDT TODAY.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
  OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE WIND.

* WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS TO AROUND 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-151800-
/O.CON.KMAF.WI.Y.0020.000000T0000Z-130715T1800Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
416 AM CDT MON JUL 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* EVENT...WINDY CONDITIONS.

* TIMING...UNTIL 1 PM CDT THIS AFTERNOON.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE WIND.  

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jul 14, 3:45 AM MDT, 15 minutes earlier.

Area forecast discussion, Jul 14, 3:45 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CDT SUN JUL 14 2013

.DISCUSSION...

WV IMAGERY SHOWS THE UPPER RIDGE CENTERED OVER NE NM...POISED TO
GIVE WEST TEXAS/SE NM ONE MORE DAY OF WARM WX...THE WARMEST DAY THIS
WEEK IN FACT...W/AFTERNOON TEMPS EXPECTED TO HIT THE TRIPLE DIGITS
IN MANY PLACES.  THIS WILL BE SHORT-LIVED...HOWEVER...AS AN
INVERTED...RETROGRADING UPPER TROUGH OVER THE MID-MS VALLEY APPROACHES THE
AREA.  MODELS DEVELOP A SFC TROUGH OVER THE REGION AHEAD OF THE
TROUGH...W/A FRONT-LIKE WINDSHIFT TO THE NE MOVING INTO THE NE ZONES
BY 00Z MONDAY.  THIS IS NOT A TRUE COLD FRONT...BUT WILL FEEL LIKE
ONE W/THE ARRIVAL OF COOLER TEMPS...CLOUD COVER...AND RAIN.  MODELS
TIGHTEN UP SFC PRESSURE GRADS ACROSS THE AREA...AND SUGGEST THE
GUADALUPES MAY BRIEFLY HIT HIGH WIND CRITERIA AFTER 06Z MONDAY
BEFORE GRADIENTS RELAX LATER MONDAY MORNING.

MODELS BRING THE UPPER TROUGH INTO OK BY 06Z MONDAY...AND TO THE
TEXAS PANHANDLE/S PLAINS BY 00Z TUESDAY.  THE NAM TRACKS IT FURTHEST
SOUTH...THE ECMWF NORTH...AND THE GFS IN BETWEEN.  PWATS AHEAD OF
THIS SYSTEM ARE SET TO INCREASE W/THE ARRIVAL OF NE FLOW THIS
AFTERNOON...INCREASING TO 1.75 IN. OR BETTER OVER MUCH OF THE AREA BY
12Z MONDAY...AIDED BY A LLJ DEVELOPING OVER CENTRAL TEXAS.  PWATS
WILL BE AROUND THE 99TH PERCENTILE OR BETTER OF NORMAL FOR THIS TIME
OF YEAR.  MODELS DEVELOP A N-S LINE OF CONVECTION OVERNIGHT UNDER
HEALTHY DIFFLUENCE ALOFT AHEAD OF THE TROUGH...AND DEVELOP HIGH QPF
NOSING INTO THE WRN LOW ROLLING PLAINS BY 12Z MONDAY.  MONDAY INTO
TUESDAY...FOCUS WILL SHIFT TO STRONG LIFT ON THE EAST SIDE OF THE
TROUGH...W/THE ECMWF/GFS GENERATING HEAVY RAINFALL OVER THE WRN LOW
ROLLING PLAINS/PERMIAN BASIN.  CONSIDERED ISSUING A FFA FOR
THIS...BUT W/HEAVIER ACTIVITY NOT EXPECTED UNTIL AFTER 06Z
MONDAY...WE/LL LET THE DAY SHIFT DECIDE WHEN/WHERE TO ISSUE
IT. AS IT STANDS NOW...THE COLORADO WATERSHED LOOKS TO GET SOME
MUCH-NEEDED RECHARGE OVER THE NEXT FEW DAYS.

WEDNESDAY...MODELS TAKE THE TROUGH SW OF THE FA AND PARK IT PRETTY
MUCH INTO THE EXTENDED.  THIS WILL SET THE AREA UP FOR ABUNDANT GULF
MOISTURE RETURN INTO THE WEEKEND...W/BETTER THAN NORMAL CHANCES OF
CONVECTION EACH DAY.  TEMPS WILL BE ABNORMALLY COOL AS WELL.
FORECAST SOUNDINGS AND LATEST ECMWF SUGGEST GFS MOS NUMBERS ARE A
LITTLE TOO WARM...AND WE/LL UNDERCUT THEM AS A RESULT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 99  63  75  62  /   0  20  40  50
BIG SPRING TX             100  64  75  64  /  10  20  70  80
CARLSBAD NM                99  67  74  61  /   0  10  30  30
DRYDEN TX                 101  74  87  70  /   0  10  20  50
FORT STOCKTON TX          101  69  75  64  /   0  10  30  50
GUADALUPE PASS TX          92  61  70  58  /  10  10  30  20
HOBBS NM                   98  63  76  58  /   0  20  30  30
MARFA TX                   90  63  75  58  /  10  10  30  20
MIDLAND INTL AIRPORT TX   101  64  73  64  /   0  20  50  70
ODESSA TX                 101  65  77  64  /   0  10  40  70
WINK TX                   104  65  77  64  /   0  10  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT MONDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...WIND ADVISORY FROM 1 AM TO 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT MONDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

80/44
Hazardous weather outlook, Jul 14, 2:55 AM MDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CDT SUN JUL 14 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
355 AM CDT SUN JUL 14 2013 /255 AM MDT SUN JUL 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS SOUTHEAST NEW
MEXICO...THE PERMIAN BASIN AND THE WESTERN ROLLING PLAINS. THE MAIN
THREAT WITH THESE STORMS WILL BE HEAVY RAIN.

HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS SUNDAY
NIGHT INTO EARLY MONDAY MORNING WITH 35 TO 45 MPH WINDS AND GUSTS
REACHING 60 MPH. A WIND ADVISORY IS IN EFFECT FOR CULBERSON COUNTY
FOR THE SAME TIME PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER LOW IS FORECAST TO MOVE FROM EAST TO WEST ACROSS THE
AREA MONDAY AND TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL
FIRST DEVELOP AND MOVE ACROSS THE WESTERN ROLLING PLAINS SUNDAY
NIGHT BEFORE SPREADING WEST ACROSS THE REST OF THE REGION MONDAY
INTO TUESDAY. THE MAIN THREAT FROM THIS SYSTEM WILL BE VERY HEAVY
RAINFALL WITH 2 TO 4 INCHES POSSIBLE AND SOME LOCATIONS RECEIVING
MORE. FLASH FLOODING OF LOW-LYING AREAS WILL LIKELY OCCUR IN
AREAS THAT RECEIVE HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:00 AM MDTWind AdvisoryMAF32 hr
Jul 14, 1:10 PM MDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more3 days

Nearby

High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.